Alert archive / Kansas / Excessive Heat Warnings in 2011
Excessive Heat Warning 4, NWS Wichita, KS
NWS Wichita, KS issued this excessive heat warning at Jul 29, 2011, 3:55 PM CDT for 26 counties in Kansas. It took effect at Jul 30, 2011, 7:00 AM CDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2011, 3:55 PM CDT (20:55 UTC)
- In effect from
- Jul 30, 2011, 7:00 AM CDT
- Expired
- Jul 31, 2011, 2:34 AM CDT
- In force
- 20 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1828 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
993 WWUS73 KICT 292055 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 355 PM CDT FRI JUL 29 2011 ...DANGEROUS HEAT INDICES WILL RETURN KANSAS THIS WEEKEND AND CONTINUE THROUGH THE MIDDLE OF NEXT WEEK... KSZ032-033-047>053-067>072-082-083-091>096-098>100-300500- /O.UPG.KICT.EH.A.0003.110730T1200Z-110804T0000Z/ /O.NEW.KICT.EH.W.0004.110730T1200Z-110804T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 355 PM CDT FRI JUL 29 2011 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 7 AM SATURDAY TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 7 PM CDT WEDNESDAY. THE EXCESSIVE HEAT WATCH IS NO LONGER IN EFFECT. * HEAT INDICES...WILL INCREASE TO AROUND 105 DEGREES ON SATURDAY AFTERNOON AND WILL RISE INTO THE DANGEROUS RANGE OF 105 TO 110 DEGREES FOR EACH AFTERNOON FROM SUNDAY THROUGH WEDNESDAY. * IMPACTS...FROM THIS HEAT WAVE ARE POTENTIALLY LIFE THREATENING. THESE INCLUDE HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT STROKE...IF PARTICIPATING IN OUTDOOR ACTIVITIES WITHOUT PROPER HYDRATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A DANGEROUS SITUATION WHERE HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM. STAY OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS. WATCH YOUR PETS! TEMPERATURES IN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ ES
4 follow-up statements
856 WWUS73 KICT 300301 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1001 PM CDT FRI JUL 29 2011 ...DANGEROUS HEAT INDICES WILL RETURN KANSAS THIS WEEKEND AND CONTINUE THROUGH THE MIDDLE OF NEXT WEEK... KSZ032-033-047>053-067>072-082-083-091>096-098>100-301115- /O.CON.KICT.EH.W.0004.110730T1200Z-110804T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 1001 PM CDT FRI JUL 29 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 7 AM SATURDAY TO 7 PM CDT WEDNESDAY... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 7 AM SATURDAY TO 7 PM CDT WEDNESDAY. * HEAT INDICES...WILL INCREASE TO AROUND 105 DEGREES ON SATURDAY AFTERNOON AND WILL RISE INTO THE DANGEROUS RANGE OF 105 TO 110 DEGREES FOR EACH AFTERNOON FROM SUNDAY THROUGH WEDNESDAY. * IMPACTS...FROM THIS HEAT WAVE ARE POTENTIALLY LIFE THREATENING. THESE INCLUDE HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT STROKE...IF PARTICIPATING IN OUTDOOR ACTIVITIES WITHOUT PROPER HYDRATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A DANGEROUS SITUATION WHERE HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM. STAY OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS. WATCH YOUR PETS! TEMPERATURES IN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ LAWSON
488 WWUS73 KICT 300735 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 235 AM CDT SAT JUL 30 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-302200- /O.CON.KICT.EH.W.0004.110730T1200Z-110804T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 235 AM CDT SAT JUL 30 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT WEDNESDAY... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT WEDNESDAY. * HEAT INDICES...OF 105 TO 108 DEGREES WILL BE POSSIBLE FOR THIS AFTERNOON...AND WILL RISE INTO THE DANGEROUS RANGE OF 105 TO 112 DEGREES FOR EACH AFTERNOON FROM SUNDAY THROUGH WEDNESDAY. * IMPACTS...FROM THIS HEAT WAVE ARE POTENTIALLY LIFE THREATENING. THESE INCLUDE HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT STROKE...ESPECIALLY IF PARTICIPATING IN OUTDOOR ACTIVITIES WITHOUT PROPER HYDRATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A DANGEROUS SITUATION WHERE HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM. STAY OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS. WATCH YOUR PETS! TEMPERATURES IN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ JAKUB
907 WWUS73 KICT 302036 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 336 PM CDT SAT JUL 30 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-311100- /O.CON.KICT.EH.W.0004.000000T0000Z-110804T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 336 PM CDT SAT JUL 30 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. * HEAT INDICES...OF 105 TO 108 DEGREES WILL BE POSSIBLE FOR THIS AFTERNOON...AND WILL RISE INTO THE DANGEROUS RANGE OF 105 TO 112 DEGREES FOR EACH AFTERNOON FROM SUNDAY THROUGH WEDNESDAY. * IMPACTS...FROM THIS HEAT WAVE ARE POTENTIALLY LIFE THREATENING. THESE INCLUDE HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT STROKE...ESPECIALLY IF PARTICIPATING IN OUTDOOR ACTIVITIES WITHOUT PROPER HYDRATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A DANGEROUS SITUATION WHERE HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM. STAY OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS. WATCH YOUR PETS! TEMPERATURES IN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$
675 WWUS73 KICT 310734 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 234 AM CDT SUN JUL 31 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-312200- /O.CAN.KICT.EH.W.0004.000000T0000Z-110804T0000Z/ /O.NEW.KICT.EH.W.0005.110731T1800Z-110804T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 234 AM CDT SUN JUL 31 2011 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT WEDNESDAY. * HEAT INDICES...OF 105 TO 110 DEGREES ARE EXPECTED DURING THE AFTERNOON HOURS TODAY. THE DANGEROUS HEAT INDICES OF 105 TO 112 DEGREES WILL CONTINUE FOR EACH AFTERNOON FROM MONDAY THROUGH WEDNESDAY. * IMPACTS...FROM THIS HEAT WAVE ARE POTENTIALLY LIFE THREATENING. THESE INCLUDE HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT STROKE...ESPECIALLY IF PARTICIPATING IN OUTDOOR ACTIVITIES WITHOUT PROPER HYDRATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A DANGEROUS SITUATION WHERE HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM. STAY OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS. WATCH YOUR PETS! TEMPERATURES IN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ JAKUB
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this excessive heat warning went out at Jul 29, 3:45 PM CDT, 10 minutes earlier.
Area forecast discussion, Jul 29, 3:45 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 345 PM CDT FRI JUL 29 2011 .DISCUSSION... FORECAST HIGHLIGHT: DANGEROUS HEAT TO RETURN WITH VENGEANCE THIS WEEKEND & PERSIST THRU THE MIDDLE OF NEXT WEEK. THEREFORE...EXCESSIVE HEAT WATCH IS BEING UPGRADED TO AN EXCESSIVE HEAT WARNING FOR ALL AREAS FROM SAT MORNING TO NEXT WED EVENING. TONIGHT: SCT (+)TSRA ERUPTED THIS AFTERNOON ALONG NE-SW ORIENTED STATIONARY FRONT EXTENDING FROM NRN MO ACROSS ERN & SRN KS TO TX PANHANDLE THAT IS INTER- ACTING WITH A MOISTURE-RICH & OBVIOUSLY UNSTABLE AIRMASS...BOTH OF WHICH HAVE PRODUCED ++RA IN SC KS. WITH THE BOUNDARY CAMPING OUT ACROSS THESE AREAS ONLY CHANGE TO INHERITED FORECAST WAS TO RAISE POPS ALL AREAS WITH HIGHEST POPS (40-50%) ASSIGNED TO AREAS ALONG & JUST N OF THE BOUNDARY. ONCE AGAIN 50-60 MPH GUSTS ARE POSSIBLE IN THESE AREAS. SAT-WED: TSRA SHOULD END IN GENERAL W-E MANNER AS A WEAK 700-MB SHORTWAVE VACATES KS. THIS WOULD ENABLE THE STRONG MASSIVE MID-UPR HIGH COVERING MOST OF THE U.S. TO TIGHTEN IT'S GRIP...THEREBY BEGINNING YET ANOTHER PROLONGED PERIOD OF DANGEROUS HEAT FOR ALL AREAS. AS STATED IN THE HEADLINES WITH HEAT INDICES OF 105-110 PROJECTEDFOR NEARLY ALL AREAS HAVE UPGRADED THE EXCESSIVE HEAT WATCH TO AN EXCESSIVE HEAT WARNING THAT'LL BE IN EFFECT FROM SAT-WED. ON SAT...THE HEAT INDICES ACROSS CNTRL KS SHOULD REACH 103 TO 104 BUT WILL REACH 105-110 FOR REMAINDER OF THE PERIODS. REGARDLESS IT IS GOING TO BE HIDEOUSLY HOT. THU-FRI NGT: ANY CHANCE FOR TSRA SHOULD ARRIVE DURING THESE PERIODS WHEN A COLD FRONT TRIES TO SETTLE SE TOWARD CNTRL KS. BETTER CHANCES FOR TSRA WOULD OCCUR OVER CNTRL KS WHERE NO DOUBT CLOSER TO WHAT SHOULD BE A STALLING FRONT. THIS SHOULD ENABLE THE FURNACE TO BE TURNED DOWN A FEW NOTCHES BY FRI WITH HIGHS IN MID-UPR 90S PROJECTED FOR MOST AREAS. && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU WEAK BOUNDARY WITH WAVE JUST WEST OF KICT WILL BE FOCUS FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. THE GREATEST COVERAGE WILL LIKELY BE ALONG/JUST NORTH OF HIGHWAY 400. WINDS AT ALL SITES WILL BE HEAVILY INFLUENCED BY CONVECTION. CONSENSUS OF MODELS SUGGEST THAT SOUTH FLOW WILL RETURN OVER ALL BUT KSLN/KRSL BY MID MORNING SAT. CONVECTIVE DEBRIS WILL LIKELY PERSIST WELL INTO SAT MORNING GIVEN WEAK FLOW ALOFT. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 77 101 79 105 / 40 30 10 10 HUTCHINSON 76 101 79 104 / 40 30 10 10 NEWTON 76 99 79 104 / 40 30 20 10 ELDORADO 77 99 78 104 / 40 30 20 10 WINFIELD-KWLD 77 102 79 103 / 30 20 10 10 RUSSELL 72 100 77 101 / 40 30 20 10 GREAT BEND 73 101 77 103 / 40 20 10 10 SALINA 74 99 77 103 / 50 30 20 10 MCPHERSON 75 99 79 104 / 50 30 20 10 COFFEYVILLE 78 99 79 103 / 20 30 20 10 CHANUTE 76 97 78 101 / 30 30 20 10 IOLA 75 96 77 100 / 40 40 20 10 PARSONS-KPPF 77 98 78 102 / 20 30 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING FROM 7 AM SATURDAY TO 7 PM CDT WEDNESDAY FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jul 29, 5:10 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 510 AM CDT FRI JUL 29 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-301015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 510 AM CDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT CENTRAL KANSAS AND PARTS OF SOUTHERN KANSAS FOR TODAY AND TONIGHT. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO 50 MPH...AND TORRENTIAL DOWNPOURS. HEAT INDICES OF 100 TO 104 WILL BE POSSIBLE ACROSS SOUTHERN KANSAS FOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW THUNDERSTORMS WILL BE POSSIBLE FOR AREAS ALONG AND NORTH OF A RUSSELL TO NEWTON...TO COFFEYVILLE LINE FOR SATURDAY AFTERNOON AND EVENING. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THIS ACTIVITY. INTENSE HEAT IS EXPECTED TO RETURN TO THE ENTIRE AREA FOR THE WEEKEND AND CONTINUE THROUGH AT LEAST WEDNESDAY...WITH HIGH TEMPERATURES AND HEAT INDICES RANGING FROM 100 TO 112. VERY HIGH FIRE DANGER IS FORECAST ON TUESDAY AND WEDNESDAY OVER KINGMAN AND HARPER COUNTIES...AS WELL AS THE ADJACENT AREA OF SEDGWICK AND SUMNER COUNTIES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CJ
In the hours before
Special weather statement, Jul 29, 1:56 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 156 PM CDT FRI JUL 29 2011 KSZ083-292000- SEDGWICK- 156 PM CDT FRI JUL 29 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SEDGWICK COUNTY... AT 155 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WICHITA MID CONTINENT AIRPORT...OR 8 MILES SOUTHWEST OF DOWNTOWN WICHITA...AND MOVING NORTH AT 10 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. HOWERTON
Local storm report, Jul 29, 2:05 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
205 PM CDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM TSTM WND GST WICHITA MID CONTINENT A 37.66N 97.44W
07/29/2011 M56 MPH SEDGWICK KS ASOS
&&
HOWERTONLocal storm report, Jul 29, 2:07 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
207 PM CDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST 2 WSW WICHITA MID CONTI 37.65N 97.47W
07/29/2011 E60 MPH SEDGWICK KS TRAINED SPOTTER
OFF DUTY NWS EMPLOYEE REPORTED WIND GUST UP TO 60 MPH.
&&
JASLocal storm report, Jul 29, 2:24 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
224 PM CDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM TSTM WND GST 3 NNW WEST WICHITA 37.72N 97.48W
07/29/2011 E60 MPH SEDGWICK KS TRAINED SPOTTER
WINDS ESTIMATED BY OFF DUTY NWS EMPLOYEE.
&&
HOWERTONLocal storm report, Jul 29, 2:32 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
232 PM CDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST 3 S DOWNTOWN WICHITA 37.65N 97.34W
07/29/2011 M63 MPH SEDGWICK KS TRAINED SPOTTER
NEAR WATSON PARK.
&&
JASSpecial weather statement, Jul 29, 2:44 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 244 PM CDT FRI JUL 29 2011 KSZ092-292015- SUMNER- 244 PM CDT FRI JUL 29 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SUMNER COUNTY... AT 243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ARGONIA...OR 15 MILES WEST OF WELLINGTON...AND MOVING NORTHEAST AT 5 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. HOWERTON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:16 AM CDT | Excessive Heat Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 13 hr |
| Jul 29, 1:58 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 47 min |
| Jul 29, 2:31 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 16 min |
| Jul 29, 3:01 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 59 min |
| Jul 29, 3:11 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 64 min |
| Jul 29, 4:30 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 30 min |
| Jul 29, 4:58 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 44 min |
| Jul 29, 5:39 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 36 min |
Nearby
Excessive Heat Warnings in Kansas, 2011Every excessive heat warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.